Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I am on my 9th day of accutane, 40mg/day and during my last bowel movement there was some blood on the toilet paper. I am going to call my derm on monday because they aren't open now but did anyone else experience this? Also i stopped taking it because it said if you experience this side effect to stop taking the pill immediately on the prescription packaging. There was not a whole lot of blood, but it was definately MORE than what i would call "a little". I also had some nosebleeds which I know is normal because of the dryness Accutane causes so I was wondering if this was along the same lines? i.e. my anus/ bowels are dry so it causes it to bleed? Any help on this would be appreciated, I don't want to stop taking accutane because i have already seen good results after only 9 days (i only had moderate acne to begin with, but i had it for a long time and it wouldn't respond to any other treatments) but of course I am going to stop taking it if it is damaging my intestines.

Edited by obt874

Share this post


Link to post
Share on other sites

I meant to say there was NOT a lot of blood, but it was definately more than what i would call "a little". (sorry i just proofread it)

Share this post


Link to post
Share on other sites

Hmmm it's extremely early in your treatment for this to be happening already. It did happen to me but I had been on it several months by then. I would just check with your derm, they may need to adjust dosage.

Share this post


Link to post
Share on other sites

You did the right thing by stopping it immediately and planning to call your derm. It may be just irritation due to dry mucous membranes.

Share this post


Link to post
Share on other sites

I agree with Wynne. The blood's most likely caused from the drying that accutane causes. Or it could also be from an internal hemorrhoid.

Share this post


Link to post
Share on other sites

I'm not 100% on this, but doesn't the colour of the blood also indicate how serious a problem it is? For example, if it's dark blood that shows the bleeding is deep inside and has been through your system, but if it's bright red the blood is pretty much right outside or inside the anus and a result of irritation/dryness (which is what happens on accutane)?

For sure, check with your derm, but don't freak out until you know what's really going on down there!

Share this post


Link to post
Share on other sites

thanks for your responses. my doctor said to stop taking the accutane for 2 days and see if it goes away (which i had already done by this time time since this was 3 days after it happened), and it did go away. So he said to take the 40mg every other day instead of every day, which i have started doing. He agreed with me that it was most likely due to dryness of the skin in that area.

Share this post


Link to post
Share on other sites

I have this too. I got it once in the first month at 40mg/day. In my second month I did 60mg/day, and it got worse. I just dropped to 40mg/day for my 3rd month because of this & because of extreme dry eyes. My derm said it is not a normal symptom (strange, because I do see it posted on the blogs here). I only get 1 drop of blood when it happens, but it can make going painful. My derm asked me to see my regular doctor to confirm that everything is okay, so I'll be seeing her this week. I am guessing it is because everything is drying out - bowels too :(

I've never tried a stool softener, but I'm wondering if that would work. We'll see what my doctor says.

Share this post


Link to post
Share on other sites

Hey, I thought that I would add what happened to me, since it may help.

Back in 2005, on my first course of accutane at 80mg, I had blood in one of my bowl movements. I totally freaked out to say the least, so I immediately (thank god it happened during the work week) called my derm. She said not to worry at all, that it meant I was just drying up everywhere including my colon. She never told me to stop or anything. All she said was to make sure I am drinking plenty of water, which I did. It never happened again even on my 2nd course and that was with me being on 120mg!

Hope that helps and best of Luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×